HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Thyroid Disorders (https://www.healthboards.com/boards/thyroid-disorders/)
-   -   Muscle in ear twitching (https://www.healthboards.com/boards/thyroid-disorders/103935-muscle-ear-twitching.html)

TwoSlick 04-07-2003 09:23 PM

Muscle in ear twitching
 
For about 2 months, my right ear has been twitching (inside). I think its the tensor muscle, but it is driving me CRAZY. I'm somewhat Hypo, and have been taking .1mg synthroid for about 4 or 5 months (but lesser amounts for a little over a year.) I also noticed that muscles all over my body are twitching. I didn't notice it at first, but since my ear started twitching, I've taken a lot more notice. At first I thought it was the caffeine I was drinking, but I've had none for about 4 weeks now. I've started taking multivitamins, calcium, magnesium, and potassium. The problem still persists. Last week, I found out that my thyroid could be the cause, and asked my Dr. about it. He said my levels were normal (checked 3 months ago.) and he doesn't think it is my thyroid. I asked him if I could stop taking the synthroid for a short time to see if that helps. He said it's ok to do it for a week.

I've been off my synthroid for 5 days now, and am not sure it has helped. My question is, how long does it take for the synthroid levels in my body to change? I don't want to wait too long to take it. I'm not sure how long it'll take before I start to notice an improvement (if there will be one.)

HELP!! I can handle general body twitching, but this ear thing is driving me NUTS!! (LITERALLY)

-TwoSlick

om 04-08-2003 10:07 AM

This is an intuitive response. Calcium levels can affect muscles. How much calcium are you taking? It wouldn't hurt to stop that for a while and see if tht helps. I stopped calcium and found my nose was less stuffy. Do not discount anything you are putting into your system. Is there Iodine in the multivits? You do not need extra iodine if you are consuming salt or even sea food/shrimp every 4-5 days. Om

Hillary 04-08-2003 11:30 AM

I also have muscle twitches all over my body. It is very unsettling. I'm still trying to find out the cause but have read numerous articles (on the web) that twitches can be associated with under and active thyroids. I am currently seeing a Naturopath about vitamin defeciencies, as these can sometimes be a culprit. Hope this helps.

TreeFrog 04-10-2003 12:00 AM

The twitching is almost always stopped by feeding your nerves vitamin B complex. 50 mg a day is adequate. Also, unless you have a proven potassium deficiency, do not supplement potassium. It causes dangerous imbalances.


TwoSlick 04-10-2003 01:38 PM

Well, I've had to start taking the synthroid again yesterday because i'm feeling sooo bad. I feel like I've been run over by a truck. Also, I haven't really slept much for the last three days. The twitches were getting to me so bad, that I was breaking down in the dr's office. He ended up putting me on an antidepressent, and checking my TSH level again. Right now, it's just a bit above 2. I don't think they've ever done a T3 or T4 test for me yet.

Right now I'm confused. Is twitching caused by having too much or too little synthroid? I'm sure that's a loaded question, but I've gotta ask.

I started taking the B complex 150 the other day. I hope that's not overdoing it, and I'll probably stop taking the potassium tablet too.

- TwoSlick

TwoSlick 04-16-2003 05:00 PM

It's been a week since I started taking the B-complex 150mg, along with the magnesium. I also lowered my synthroid from .1 to .075 five days ago, but my twitching continues.

TREE FROG - How long should I expect to see results?

I'm not sure how long the B-complex will take to do it's job, and I also don't know how long it will take the reduced synthroid dosage to possibly help.

- TwoSlick

TreeFrog 04-16-2003 09:05 PM

Hi TwoSlick,
With TSH 2, you may need more thyroid than that.
I had twitching when hypo, and was disabled at TSH 2. though we are all different. I don't think you went hyper at all. I would not lower the dose.

Hormones and vitamins allow healing. They don't have instantaneous drug effects. Give them a few weeks.

But don't OD on vitamins, either. You can't hurry healing. Back off on the B, to half that ammount.
Just break the tablets. You can get a pill cutter at any drug store.



TwoSlick 04-16-2003 09:49 PM

Well, my TSH of 2.2 was more of an oddity (I think). I was tested for it after I had quit taking my synthroid for 6 days. I think my level just spiked. My previous TSH levels have all hovered between 1.4 and 1.6 before... Even before I ever started taking synthroid. 2.2 is the highest it's ever been, but I'm not sure if the number would have jumped up that much over just 6 days.


All times are GMT -7. The time now is 04:03 PM.